Sculptra bumps around the eyes (or anywhere else) – is there a way to fix these?
Like the last post, I’m so sad that this happened to you. It’s very frustrating and difficult to live with some of these problems. As you probably know now, several years ago the company that owned this product Sanofi-Aventis (they’ve since sold it to Valeant), put out a warning that this product should no longer be used around the eye area. This was a good decision, because the eyelid skin is very thin and the muscle action around eyes is strong. This is a situation that is prone to bumps, sometimes even if it’s injected perfectly.
Most Sculptra bumps are product that has clumped. It’s rare to actually see a patient who has true inflammatory granulomas – these are very rare. Sculptra is actually a very safe product when used well.
Here are some thoughts:
- If your cosmetic surgeon really isn’t an expert on Sculptra (injecting at least 20-40 vials a month), then find someone near you who is, if you can. You will need the support and expertise of a dermatologist or plastic surgeon who really knows this product well to support you while these are resolving and make appropriate interventions.
- Your dermatologist may want to try “cushioning” with Restylane or Belotero to render them less visible while they resolve.
- I do not know of any helpful medical studies on this problem but we have a protocol in our office that works fairly well. If your doctor wants to call our office and talk to me, have him/her call 206-215-6600 and I will be happy to share it with him/her.
- Injecting Kenalog or other injectible steriods generally does NOT work because most of these bumps are product clumps.
To reassure you, these will go away slowly but the goal is to make them virtually invisible in the meantime.
Hope this helps, Dr. I
Read Dr. Irwin’s article on Your U.S. Regional Guide to Excellent Cosmetic/Aesthetic Dermatologists.